MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-6.0-18/38-45-RB-ANL0-HC
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation = lead tech.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an arteriogram, a flexor ansel guiding sheath unraveled and the hub separated upon removal of the device.Because the dilator that came in the package was too small for the wire guide, a second dilator was opened from the same type of device.Access was obtained in the right femoral artery, just above a pre-existing bypass graft, and a contralateral approach was used to target the left femoral artery.The access site was heavily scarred, the bifurcation was very tight, and the anatomy was reportedly very scarred and tortuous.Resistance was encountered upon insertion of the sheath.Upon successful completion of the procedure with the complaint device, the user attempted to remove the sheath from the patient over a wire guide; however, resistance was encountered and removal was difficult.The replacement dilator was then reinserted into the sheath.As the sheath was removed, the hub separated and the sheath unraveled.The sheath material remained connected by the unraveled coils; therefore, the user was able to remove the device from the patient in one piece.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an arteriogram, a flexor ansel guiding sheath unraveled, and the hub separated upon removal of the device.Because the dilator that came in the package was too small for the wire guide, a second dilator was opened from the same type of device.Access was obtained in the right femoral artery, just above a pre-existing bypass graft, and a contralateral approach was used to target the left femoral artery.The access site was heavily scarred, the bifurcation was very tight, and the anatomy was reportedly very scarred and tortuous.Resistance was encountered upon insertion of the sheath.Upon successful completion of the procedure with the complaint device, the user attempted to remove the sheath from the patient over a wire guide; however, resistance was encountered, and removal was difficult.The replacement dilator was then reinserted into the sheath.As the sheath was removed, the hub separated, and the sheath unraveled.The sheath material remained connected by the unraveled coils; therefore, the user was able to remove the device from the patient in one piece.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.The hub was separated from the sheath, with no sheath material remaining in the hub.The sheath material was separated and unraveled, with the coils connecting the separated sheath material.A document-based investigation evaluation was performed.No non-conformances or additional relevant complaints were noted on the lot.The product ifu warns "if resistance is encountered during sheath advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was very scarred and tortuous, and the bifurcation was very tight.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17399228
Report Number1820334-2023-00965
Device Sequence Number5921969
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)260306(10)15254226X
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number15254226X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown